Desloratadine comes in tablet form. It is an antihistamine which helps to reduce allergic symptoms by preventing the effects of a substance called histamine, which is produced in the body. It helps relieve the symptoms associated with allergic rhinitis, for example hayfever, such as sneezing, runny or itchy nose and burning or itchy eyes. It can also be used to treat skin allergies including hives.
Desloratadine should be kept out of sight and reach of children and should not be stored above 30 degrees celcius.
To read a patient information leaflet click here https://www.medicines.org.uk/emc/PIL.26111.latest.pdf
The manufacturer of the product supplied may vary. Please read the patient information leaflet that is provided with the product.
Desloratadine is for oral use only and should be taken with water. The usual dose given is one tablet daily. The tablets should not be chewed.
If you take too many tablets you should contact your doctor. If you forget a dose, take the next dose when needed provided you only take a maximum of one tablet in a 24 hour period. Do not double dose.
These tablets contain the active ingredient Desloratadine. Other ingredients include Microcrystalline Cellulose, Starch, Mannitol, Talc and Magnesium Stearate. The tablet coating contains the ingredients Hypromellose 6cP, Titanium Dioxide (E171), Macrogol 6000 and Indigo Carmine Aluminium Lake (E132).
Desloratadine should not be taken if you are allergic to any of the ingredients in the medicine. You should not take the tablets if you have had an allergic reaction to any other antihistamines or if you are pregnant or breast-feeding. You should speak to your doctor before taking the tablets if you have poor kidney function. You should make sure to mention if you are taking any other medicines, including medicines obtained without a prescription.
As with all medicines, Desloratadine can cause side effects, although not everybody gets them. You should stop using Desloratadine immediately if you notice any signs of an allergic reaction. Side effects include tiredness, dry mouth, headaches, palpitations, rapid heartbeat, stomach pain, nausea, vomiting, upset stomach, diarrhoea, dizziness, drowsiness, inability to sleep, muscle pain, hallucinations, seizures, restlessness with increased body movement, liver inflammation and abnormal liver function tests.
If any of these side effects get serious, or you get side effects not listed above, please speak to your doctor or pharmacist.